Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes persistent itching and redness around the groin area?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4284 Questions

default
Posted on Mon, 29 Aug 2016 in Skin Hair and Nails
Question: I am experiencing itching and redness around my groin from past 5 days. I have tried itch guard and surfaz sn ointment but it has not reduced. Please suggest some good ointment.
Attached is the screenshot.
doctor
Answered by Dr. Asmeet Kaur Sawhney 35 minutes later
Brief Answer:
This is ringworm infection, apply terbinafine cream & antihistaminics

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I am Dr Asmeet Kaur Sawhney, a dermatologist.
I have reviewed the attached photograph and you have developed ringworm infection.
It is a superficial fungal infection of the skin.
I would recommend you to stop applying itchguard cream as it can cause irritation and also don't apply surfaz sn cream as it contains high potency steroids and will cause worsening of your infection.
You need to apply topical antifungal cream like terbinafine 1 percent cream on the affected areas twice daily for 3-4 weeks and take antihistaminic like tablet levocetrizine 5 mg once or twice daily depending on the intensity of itching.
In case of faster resolution you can also consider taking oral antifungal like capsule itraconazole 100 mg twice daily for 2 weeks.
These are prescription drugs and you need to see the doctor in person to get them.
Besides this keep the area dry, avoid sharing of soap and towel, stay in cool airy environment and wear cotton clothes including the undergarment.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Oral antifungal

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

any idea what these white marks are

doctor1 MD

Having a terrible yeast infection….used the Monistate with cortisone and it is burning awful and can't get any relief! is there anything else i can...